ISSN : 1301-5680
e-ISSN : 2149-8156
Turkish Journal of Thoracic and Cardiovascular Surgery     
Stevens-Johnson syndrome after aortocoronary bypass surgery
Mehmet Ali Şahin1, Adem Güler1, Artan Jahollari1, Mehmet Yokuşoğlu2, Ufuk Demirkılıç1, Harun Tatar1
1Department of Cardiovascular Surgery, Gülhane Military Medical Faculty, Ankara, Turkey
2Department of Cardiology, Gülhane Military Medical Faculty, Ankara, Turkey
DOI : 10.5606/tgkdc.dergisi.2012.067
Stevens-Johnson syndrome is a life-threatening disease involving the skin, in which the epidermis is detached from the dermis due to cell death. The syndrome is considered to be a type of hypersensitivity reaction which affects skin and mucous membranes. In this article, we present a 78-year-old male who underwent aortocoronary bypass surgery (ACBS) 14 days ago and was admitted to our department with the complains of high fever, malaise, fatigue, diarrhea and cutaneous erruptions. The patient was histopathologically diagnosed with Stevens-Johnson syndrome and died on day 20 following surgery. To the best of our knowledge, it the first case of Stevens-Johnson syndrome which was developed after ACBS.
Keywords : Aortocoronary bypass surgery; Stevens-Johnson syndrome
Viewed : 9150
Downloaded : 1985